Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 32, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Mar 27, 2011, 4:04 PM EDT. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2011, 4:04 PM EDT (20:04 UTC)
- Expired
- Mar 28, 2011, 10:40 PM EDT
- In force
- 31 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
784 WHUS73 KAPX 272004 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 404 PM EDT SUN MAR 27 2011 LHZ347>349-280415- /O.NEW.KAPX.SC.Y.0032.110327T2004Z-110328T1000Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 404 PM EDT SUN MAR 27 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
5 follow-up statements
317 WHUS73 KAPX 280219 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1019 PM EDT SUN MAR 27 2011 LHZ347>349-281000- /O.CON.KAPX.SC.Y.0032.000000T0000Z-110328T1000Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 1019 PM EDT SUN MAR 27 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
789 WHUS73 KAPX 280705 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 305 AM EDT MON MAR 28 2011 LHZ349-280815- /O.CAN.KAPX.SC.Y.0032.000000T0000Z-110328T1000Z/ STURGEON POINT TO ALABASTER MI- 305 AM EDT MON MAR 28 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ347-348-281515- /O.EXT.KAPX.SC.Y.0032.000000T0000Z-110329T0600Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 305 AM EDT MON MAR 28 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
489 WHUS73 KAPX 281500 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1100 AM EDT MON MAR 28 2011 LHZ347-348-282300- /O.CON.KAPX.SC.Y.0032.000000T0000Z-110329T0600Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1100 AM EDT MON MAR 28 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
880 WHUS73 KAPX 281936 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 336 PM EDT MON MAR 28 2011 LHZ347-348-290345- /O.EXT.KAPX.SC.Y.0032.000000T0000Z-110329T0400Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 336 PM EDT MON MAR 28 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
496 WHUS73 KAPX 290240 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1040 PM EDT MON MAR 28 2011 LHZ347-348-290345- /O.CAN.KAPX.SC.Y.0032.000000T0000Z-110329T0400Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1040 PM EDT MON MAR 28 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 27, 4:00 PM EDT, 4 minutes earlier.
Area forecast discussion, Mar 27, 4:00 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
400 PM EDT SUN MAR 27 2011
.SYNOPSIS.../ISSUED AT 358 PM/
A STRONG AND COLD DOME OF HIGH PRESSURE OVER CENTRAL CANADA WILL
REMAIN NEARLY STATIONARY THROUGH THE MIDDLE OF NEXT WEEK. THIS WILL
RESULT IN CONTINUED QUIET WEATHER WITH MOSTLY CLEAR SKIES.
TEMPERATURES WILL REMAIN ON THE CHILLY SIDE THROUGH EARLY NEXT
WEEK...BUT SLOWLY MODIFY OVER THE NEXT FEW DAYS...AND APPROACH
CLIMATOLOGICAL NORMALS ON THURSDAY.
AJS
&&
.SHORT TERM.../ISSUED AT 358 PM/...TONIGHT
OUTSIDE OF SCATTERED-BROKEN SC WEST OF M-37 IN NORTHWEST LOWER...
SUNSHINE ABOUNDS ACROSS THE FORECAST AREA AT MID AFTERNOON. LOW
LEVEL RIDGING/ANTICYCLONIC FLOW EXTENDS INTO THE UPPER GREAT LAKES
FROM THE NORTHWEST...BENEATH MID/UPPER LEVEL CYCLONIC FLOW/TROUGHING
(ESPECIALLY ABOVE 700MB) AROUND A BROAD UPPER LOW OVER EASTERN
CANADA. DEEP LAYER DRY AIR REMAINS ACROSS THE REGION...GOES SOUNDER
DERIVED PRECIPITABLE WATER VALUES OF 2-3MM ACROSS THE STATE.
LIKE THE PAST COUPLE OF NIGHTS...MAIN CONCERN DEALS WITH LINGERING
OVER WATER INSTABILITY AND LAKE CLOUDS. THIS WAS NOT MUCH OF AN
ISSUE LAST NIGHT UNTIL CLOSE TO DAYBREAK AROUND/WEST OF GRAND
TRAVERSE BAY. AFTERNOON SATELLITE IMAGERY SHOWS LOW LEVEL FLOW IS
SHIFTING TO A MORE NORTHWESTERLY DIRECTION AS SURFACE RIDGE AXIS
SHIFTS SOUTHWARD WITH TIME. LOW LEVEL FLOW ALSO PICKING UP A
BIT...SO A MORE PERSISTENT 330-340 FLOW EXPECTED THROUGH TONIGHT.
CLOUD COVER MAY BE "IN AND OUT" PART OF THE NIGHT INTO PARTS OF
EASTERN UPPER/NORTHWEST LOWER...BUT WILL TEND TOWARD MORE CLOUD
COVER LATE TONIGHT. STILL CHILLY TONIGHT BUT WITH A LITTLE MORE
CLOUD COVER AND A BIT MORE BREEZE EXPECT TEMPERATURES TO BE A BIT
WARMER THAN RECENT NIGHTS.
JPB
&&
.LONG TERM.../ISSUED AT 358 PM/...MONDAY AND BEYOND
STAGNANT...BLOCKY (AND DOWNRIGHT CHILLY) FLOW PATTERN OF LATE ABOUT
READY TO BECOME MORE PROGRESSIVE...AGGRESSIVE (AND MILDER) LATER THIS
UPCOMING WEEK INTO NEXT WEEKEND AS NORTH ATLANTIC RIDGE RELAXES AND
ENERGETIC PACIFIC WAVE TRAIN (NO LESS THAN 4 IMPRESSIVE SHORTWAVES
ACROSS THE BASIN) CONTINUE THEIR ASSAULT ON WESTERN NOAM. INITIAL
FORECAST CONCERNS RATHER TRIVIAL...CENTERING ON TEMPERATURE AND LAKE
INDUCED CLOUD/FLURRY TRENDS. LATER PERIODS ARE MUCH MORE PROBLEMATIC
...WITH CONCERNS FOCUSED ON TEMPERATURE TRENDS ("WARMING") AND
PRECIPITATION POTENTIAL AS SAID MORE AGGRESSIVE FLOW REGIME DEVELOPS
ACROSS THE CONUS.
UNBELIEVABLE BENIGN PATTERN SET TO CONTINUE INTO AT LEAST THE
MIDDLE PORTIONS OF NEXT WEEK AS SPRAWLING AREA OF CANADIAN HIGH
PRESSURE ONLY EVER SO SLOWLY MOVES OFF TO THE EAST. SHEARED
SHORTWAVE ON BACKSIDE OF EAST CANADA GYRE DOES DROP SOUTH ACROSS THE
AREA ON MONDAY. THIS FEATURE SHOULD PASS THROUGH RELATIVELY
UNNOTICED (OTHER THAN SOME PATCHY CLOUDS FAR NORTH AND MAYBE SOME
MORNING NORTHWEST FLOW LAKE INDUCED CLOUDS AND FLURRIES) GIVEN
ABSOLUTE DEARTH OF DEEP LAYER MOISTURE (PWAT VALUES SUB 0.20
INCHES). YESTERDAY'S SYSTEM OF CONCERN...CURRENT NORTHWEST CONUS
APPROACHING SHORTWAVE...INCREASINGLY APPEARS TO PASS WELL SOUTH OF
OUR AREA TUESDAY NIGHT AND WEDNESDAY AS COMBINATION OF DOWNSTREAM
BLOCKING AND ENERGETIC UPSTREAM FLOW DOES NOT ALLOW THE MID LEVEL
SHORTWAVE TO DEEPEN AND HEIGHTS TO RISE OUT AHEAD OF IT. THUS...THE
CURRENT DRY PATTERN WILL CONTINUE FOR AT LEAST THE NEXT SEVERAL DAYS
UNDER CLEAR TO PARTLY CLOUDY SKIES. AGING AIRMASS/SNOWPACK WILL
ALLOW SLOW...BUT STEADY...TEMPERATURE MODERATION...WITH HIGHS IN THE
LOWER 30S MONDAY WARMING WELL INTO THE 30S TO LOWER 40S BY
WEDNESDAY. OVERNIGHT LOWS SHOULD ALSO "WARM"...BUT WILL CONTINUE TO
CUT GUIDANCE BY SEVERAL DEGREES MONDAY NIGHT AND TUESDAY NIGHT GIVEN
OVERHEAD HIGH PRESSURE AND MAINTENANCE OF GOOD RADIATIONAL COOLING
REGIME.
QUESTIONS ABOUND LATER IN THE WEEK AS MORE ENERGETIC AND PROGRESSIVE
FLOW DEVELOPS. MOST PROGS CARVE OUT DEEP EASTERN TROUGH AXIS
THURSDAY AND FRIDAY AS REMNANTS OF CURRENT STRONG SHORTWAVE JUST
SOUTH OF THE ALEUTIAN ISLAND CHAIN DROPS SOUTHEAST AROUND BUILDING
WESTERN NOAM RIDGE. THIS SUPPORTS SIGNIFICANT LOW PRESSURE
DEVELOPMENT ACROSS THE EASTERN CONUS...WITH CURRENT TRENDS
SUPPORTING ANY ACTIVITY REMAINING TO OUR EAST. NOT OVERLY CONVINCED
ON THIS SCENARIO AS CURRENT DOWNSTREAM BLOCK IS ESSENTIALLY WASHED OUT
BY THAT TIME. IF SHORTWAVE CAN DIVE A TOUCH FURTHER
SOUTHWEST...ALLOWING SOUTHEAST CONUS RIDGE TO BUILD FURTHER
NORTH...THIS SYSTEM WOULD HAVE NO PROBLEM TRACKING MUCH FURTHER
WEST THAN CURRENTLY ADVERTISED. GIVEN UNCERTAINTIES...ONLY LOGICAL
CHOICE IS TO CONTINUE TO RUN WITH A DRY FORECAST UNTIL TRENDS
WARRANT OTHERWISE. UPCOMING WEEKEND WEATHER WILL BE HIGHLY DEPENDENT
ON HOW THE END OF THE WEEK SCENARIO UNFOLDS...SO WILL ONCE AGAIN
KEEP THE DRY FORECAST UNTIL FLOW PATTERN IS BETTER RESOLVED. ONE
THING THAT DOES APPEAR INCREASINGLY LIKELY IS A CONTINUED SLOW
WARMING TREND WITH HIGHS WELL INTO THE 40S FRIDAY INTO THE WEEKEND
(PERHAPS A TOUCH COOLER ACROSS EASTERN UPPER). OF COURSE...ANY
SIGNIFICANT IMPACTS FROM THE LATE WEEK SYSTEM MAY BRIEFLY DISRUPT
THE WARMING TREND.
MSB
&&
.MARINE.../ISSUED AT 358 PM/
RATHER QUIET BOATING WEATHER TO CONTINUE AS LARGE HIGH
PRESSURE REMAINS IN CONTROL OF GREAT LAKES WEATHER...BRINGING WITH
IT PRIMARILY DRY CONDITIONS UNDER CLEAR TO PARTLY CLOUDY SKIES.
EXPECT BOTH WINDS AND WAVES TO REMAIN BELOW SCA CRITERIA FOR MOST
NEARSHORE WATERS...WITH THE EXCEPTION BEING THE LAKE HURON NEARSHORE
ALONG NORTHERN LOWER MICHIGAN WHERE GUSTS TO 25 KNOTS ARE EXPECTED
THIS EVENING THROUGH THE OVERNIGHT.
MSB
&&
.AVIATION.../ISSUED AT 137 PM/...VALID FOR 18Z TAFS
MAINLY VFR CONDITIONS EXPECTED THROUGH MONDAY MORNING...THOUGH
WILL SEE SOME ADDITIONAL CLOUDINESS INTO TVC/PLN LATE TONIGHT OFF
LAKE MICHIGAN.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR LHZ347>349.
LM...NONE.
LS...NONE.
&&Hazardous weather outlook, Mar 27, 4:04 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 404 PM EDT SUN MAR 27 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 281200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 404 PM EDT SUN MAR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MSB
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.